Alert archive / Indiana / Gale Warnings in 2017

Gale Warning 11, NWS Northern Indiana

May 4, 2017

NWS Northern Indiana issued this gale warning at May 4, 2017, 4:05 AM EDT. It took effect at May 4, 2017, 11:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2017, 4:05 AM EDT (08:05 UTC)
In effect from
May 4, 2017, 11:00 PM EDT
Expired
May 5, 2017, 5:00 PM EDT
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

066 
WHUS73 KIWX 040805
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT THU MAY 4 2017

LMZ043-046-041615-
/O.EXT.KIWX.SC.Y.0035.170504T1200Z-170505T0300Z/
/O.UPG.KIWX.GL.A.0006.170505T0000Z-170506T0000Z/
/O.NEW.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
405 AM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 15 TO 30 KNOTS TODAY. NORTHEAST 20 TO 30 KNOTS
  TONIGHT WITH GUSTS TO 35 KNOT GALES TONIGHT...BACKING NORTH AT
  SAME SPEEDS ON FRIDAY. 

* WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO
  8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET,
  OCCASIONALLY TO 13 FEET ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
109 
WHUS73 KIWX 041457
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT THU MAY 4 2017

LMZ043-046-042300-
/O.CON.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/
/O.CON.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EDT FRIDAY...

* WINDS...NORTHEAST 15 TO 30 KNOTS TODAY. NORTHEAST 20 TO 30 KNOTS
  TONIGHT WITH GUSTS TO 35 KNOT GALES...BACKING NORTH AT SAME 
  SPEEDS ON FRIDAY. 

* WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 
  TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 
  FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
786 
WHUS73 KIWX 042102
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT THU MAY 4 2017

LMZ043-046-050515-
/O.CON.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/
/O.CON.KIWX.GL.W.0011.170505T0300Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 PM EDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
EDT FRIDAY...

* WINDS...NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES
  LATE THIS EVENING. NORTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT
  GALES FOR FRIDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 
  TO 8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 
  FEET, OCCASIONALLY TO 13 FEET ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
862 
WHUS73 KIWX 050304
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM EDT THU MAY 4 2017

LMZ043-046-051115-
/O.EXP.KIWX.SC.Y.0035.000000T0000Z-170505T0300Z/
/O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 PM EDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHEAST 15 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES
  OVERNIGHT. NORTH 20 TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES 
  FRIDAY. 

* WAVES...WAVES BUILDING TO 3 TO 6 FEET THIS AFTERNOON. WAVES 4 TO
  8 FEET, OCCASIONALLY TO 10 FEET TONIGHT. WAVES 6 TO 10 FEET,
  OCCASIONALLY TO 13 FEET ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
443 
WHUS73 KIWX 050758
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EDT FRI MAY 5 2017

LMZ043-046-051600-
/O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 AM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KNOTS BACKING NORTH LATER THIS
  MORNING. GUSTS TO 35 KNOT GALES.

* WAVES...WAVES 5 TO 8 FEET, OCCASIONALLY TO 10 FEET.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
239 
WHUS73 KIWX 051510
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT FRI MAY 5 2017

LMZ043-046-052100-
/O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1110 AM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WINDS...NORTH 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES.

* WAVES...WAVES 6 TO 10 FEET, OCCASIONALLY TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
060 
WHUS73 KIWX 051951
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT FRI MAY 5 2017

LMZ043-046-060400-
/O.CON.KIWX.GL.W.0011.000000T0000Z-170505T2100Z/
/O.NEW.KIWX.SC.Y.0036.170505T2100Z-170507T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 PM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

* WINDS...GUSTS UP TO 35 KNOT GALES ARE POSSIBLE THROUGH 5 PM.
  NORTH WINDS 15 TO 25 KNOTS THIS EVENING EASING TO 5 TO 15 KNOTS
  AFTER MIDNIGHT. NORTH WINDS INCREASE TO 15 TO 25 KNOTS WITH
  GUSTS UP TO 30 KNOTS ARE EXPECTED ON SATURDAY.

* WAVES...WAVES 5 TO 8 FEET WITH OCCASIONAL WAVES TO 10 FEET THIS
  EVENING. WAVES SUBSIDING TO 2 TO 5 FEET AFTER MIDNIGHT. WAVES
  BUILDING TO 4 TO 10 FEET SATURDAY...WITH OCCASIONAL WAVES UP TO
  15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at May 4, 1:46 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 4, 1:46 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
146 AM EDT Thu May 4 2017

.SYNOPSIS...
Issued at 145 AM EDT Thu May 4 2017

...Heavy Rainfall and Flooding Expected...

Rainfall amounts of 2 to 4 inches are possible across much of the
area through Friday. This amount of rainfall will lead to
additional flooding of lowland areas...streams...creeks and
rivers. Pay attention to forecasts and warnings for the rest of
this week and this weekend. Be prepared to move to higher ground
if you live in flood prone areas.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 205 PM EDT Wed May 3 2017

Stout sw disturbance rolling out across KS this aftn will deepen
considerably ewd...closing off over srn MO late tonight as sfc
cyclone deepens newd into srn IN by late Thu aftn. As this occurs
deep plume of moisture situated down along the gulf coast will lift
north and wrap into sharpening downstream baroclinic zone. Elongated
w-e band of shra extending from wrn MO ewd into srn IN will expand
and intensify late evening corresponding to upticking low level mass
flux on nose of deep srly low level jet. Strong moisture flux
sustains across strongly sloped low level baroclinic zone into Thu
aftn. Heaviest rainfall still appears to lay out in sw-ne fashion
through cntrl/ern CWA. Thereafter mid lvl deformation zone will
stall out Thu night through Fri morning cntrl-nw as dry slot
overspreads ern zones. Widespread 2-3 inch rainfall totals likely
through Fri in light of overlapping...highly clustered solution
scope. Will keep with entirety of prior issued FF.A although nw
areas likely to escape most significant qpf.

&&

.LONG TERM...(Friday Night through Wednesday)
Issued at 205 PM EDT Wed May 3 2017

OH valley low will phase with secondary nrn stream disturbance
dropping out of cntrl Canada Fri night and then lift out slowly
through New England this weekend. Cold high pres follows
particularly Sun night with potential frost/freeze as ridge axis
settles in.

Thereafter ern Noam mid level trough will slowly break down into
mid next week with rabid upstream moderation expected across the
Great Lakes/wrn OH valley by Dy7 Tue.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 141 AM EDT Thu May 4 2017

Continued similar albeit slightly delayed top/down saturation into
IFR conditions through the day as cyclone near KMEM continues to
deepen and move through the Ohio Valley through the forecast
period. Extended duration of IFR to LIFR primarily due to low
ceilings in moderate stratiform rainfall is imminent.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Friday evening for INZ003>009-012>018-020-
     022>027-032>034.

MI...Flood Watch through Friday evening for MIZ077>081.

OH...Flood Watch through Friday evening for OHZ001-002-004-005-015-
     016-024-025.

LM...Gale Watch from this evening through Friday evening for LMZ043-
     046.

     Small Craft Advisory from 8 AM this morning to 8 PM EDT this
     evening for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 3, 5:39 AM EDT, 22 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
539 AM EDT Wed May 3 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
539 AM EDT Wed May 3 2017 /439 AM CDT Wed May 3 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Rain will develop tonight with flooding possible. Please see the
flood watch issued by this office for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall is expected Thursday through Friday with flooding
possible. Please see the Flood Watch issued by this office for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-040945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
539 AM EDT Wed May 3 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Conditions hazardous to small craft are expected Thursday afternoon
through Sunday. Gale force gusts are even possible Thursday night
into Friday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:11 PM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley5 days
May 4, 10:39 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke25 hr
May 4, 10:39 AM EDTRiver Flood WarningIWXAllen4 days
May 4, 10:39 AM EDTRiver Flood WarningIWXAllen, Huntington, Wabash49 hr
May 4, 10:39 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells4 days
May 4, 10:39 AM EDTRiver Flood WarningIWXAdams, Wells5 days
May 4, 10:39 AM EDTRiver Flood WarningIWXWells6 days
May 4, 10:39 AM EDTRiver Flood WarningIWXNoble25 hr
May 4, 10:39 AM EDTRiver Flood WarningIWXAllen17 hr
May 4, 3:41 PM EDTRiver Flood WarningIWXGrant, Miami, Wabash4 days
May 4, 3:41 PM EDTRiver Flood WarningIWXCass, Miami, Wabash64 hr
May 4, 4:42 PM EDTAreal Flood WarningIWXAdams, Blackford, Cass, Grant, Huntington, Jay and 3 more24 hr
May 4, 6:47 PM EDTAreal Flood WarningIWXAllen33 hr
May 4, 10:39 AM EDTRiver Flood WarningIWXAllen, Paulding, Putnam4 days
May 4, 6:13 PM EDTRiver Flood WarningIWXDefiance, Henry5 days

Nearby

Gale Warnings in Indiana, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.